Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 191, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 7, 2008, 1:16 PM EDT for Warren County, Washington County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2008, 1:16 PM EDT (17:16 UTC)
- Expired
- Aug 7, 2008, 2:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Warren County, NY, Washington County, NY
The radar
The Albany radar (KENX), 101 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 12:48 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 989 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 9:26 AM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Aug 7, 9:26 AM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 926 AM EDT THU AUG 7 2008 .SYNOPSIS... A LARGE UPPER LEVEL LOW WILL PERSIST FROM EASTERN CANADA INTO THE NORTHEAST THROUGH AT LEAST THE NEXT FEW DAYS. SEVERAL DISTURBANCES WILL PASS THROUGH THE OUR REGION DURING THIS TIME. THIS WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...AND SLIGHTLY BELOW NORMAL TEMPERATURES. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... A BROAD UPPER LEVEL TROF WILL CONTINUE TO DOMINATE OUR WEATHER. AN EMBEDDED DISTURBANCE DEPICTED ON WATER VAPOR IMAGERY IS CURRENTLY ADVANCING EASTWARD ACROSS WESTERN NEW YORK AND WILL MOVE INTO EASTERN NEW YORK AND WESTERN NEW ENGLAND LATER TODAY. THIS WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON. AS OF NOW IT APPEARS THE BEST CHANCE FOR MORE ROBUST THUNDERSTORMS WILL BE FROM THE CAPITAL REGION SOUTHWARD...AS THIS IS WHERE THE HIGHEST CAPE IS FORECAST. THE 12Z ALB SOUNDING MODIFIED YIELDS SBCAPE OF 2000 J/KG. A FEW LOW LEVEL INVERSIONS SHOULD EASILY BE MIXED OUT BY LATE MORNING...AS STRATUS CLOUD DECK ERODES. FLOW IN THE LOW TO MID LEVELS NOT VERY IMPRESSIVE...WITH ANY APPRECIABLE WIND GREATER THAN 30 KT CONFINED TO 500 MB AND HIGHER. STORM ENVIRONMENT WILL RESEMBLE PULSE-TYPE BUT WITH AMPLE FORCING FROM SHORT WAVE TROF MOVING THROUGH. HAIL WILL BE THE MAIN THREAT...WITH COLD POOL ALOFT /500 MB TEMPS OF -16C/ AND WBZERO HEIGHTS BELOW 9000 FEET. ALSO...850-500 MB LAPSE RATES IMPRESSIVE AROUND 7C/KM. SOME STORMS WITH STRONGEST CORES MAY PRODUCE SOME BRIEF WIND GUSTS...AS DCAPE FORECAST TO BE AROUND 750 J/KG. WILL MENTION ENHANCED WORDING IN HWO FROM CAPITAL REGION SOUTHWARD. TEMPS TODAY MAINLY MID TO UPPER 70S IN THE HIGHER ELEVATIONS AND UPPER 70S TO LOWER 80S IN THE VALLEYS. && .SHORT TERM /8 PM THIS EVENING THROUGH SUNDAY NIGHT/... UPPER TROF STUBBORNLY REMAINS OVER THE REGION DURING THIS PERIOD...SO LOOKS LIKE MORE OF THE SAME...A MIX OF CLOUDS AND SUN WITH SCATTERED SHOWERS AND THUNDERSTORMS...MOSTLY DURING THE AFTERNOON AND EVENING HOURS. WENT WITH A BLEND OF MAV/FWC AND MET GUIDANCE THROUGHOUT THIS PERIOD...EXCEPT THE MET VALUES WERE TOO COOL FOR THE MAX TEMPERATURE ON FRIDAY SO FAVORED THE MAV/FWC VALUES. COOL TEMPERATURES CONTINUE ALOFT SO AGAIN HAVE INCLUDED THE POSSIBILITY OF SMALL HAIL WITH THUNDERSTORMS. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... FRIDAY THE NAM AND GFS BEGAN DIVERGING IN THEIR HANDLING OF 500HPA CUT OFF...AND ALL THAT FOLLOWS. BY 12UTC SAT THE GFS HAS A 552 HPA CUT OFF CENTERED OVER N NYS...SLOWLY LIFTING NE UP THE ST. LAWRENCE VLY REACHING YQB BY 12UTC SUNDAY. MEANWHILE THE NAM AND GEM HAVE SWUNG A 500 HPA TROF EAST OF RGN BY 12UTC SAT...AND HOLD THE MAIN CUTOFF UP OVER JAMES BAY. THE RESULT IS A MUCH SUNNIER AND WARMER SAT AND SUN. SAT IN THIS SCENARIO WOULD FEATURE SCT AFTN -SHRA/TSTMS...SUNDAY AS THE CUTOFF APPROACHES A SFC LOW DRAGS A CDFNT AND PRODUCES A RATHER SIGNIFICANT CONVECTIVE LINE DURING THE AFTN. LOOKING AT IPV ANOMALIES...BOTH MODELS START WITH THE SAME PV AREAS...AND DEVELOP THEM DIFFERENTLY. GIVEN THE NAM/GEM ALIGNMENT...IN THE WEEKEND PERIOD WILL LEAN TWRD NAM. MONDAY THE GFS HAS THIS FIRST CUTOFF IS SOMEWHERE IN NE QUEBEC...AND DUMBELLING AROUND ANOTHER CUTOFF CENTER IN N HUDSONS BAY. WHILE THE GFS SHOWS FCA GETTING A REPRIEVE MONDAY FROM THE DAILY BOUTS OF -SHRA/TSTMS...WITH FCST BUILT ON NAM/GEM ASSUMPTION THAT MAIN CUT OFF IS CENTERED OVER N NYS MONDAY MORNING...WILL KEEP HIGHER CHC POPS MONDAY PARTICULARLY N. BY TUESDAY AS THE DUMBELLING CUTOFFS ROTATE DOWN FROM QUEBEC ACROSS NE USA...THEY DRAG YET ANOTHER CDFNT DOWN ACROSS THE REGION WITH ITS ATTENDANT AREA OF SHRA/TSTMS. IT LOOKS LIKE IN THIS SCENARIO THAT BY MIDWEEK THE CUTOFF MOVIE COMES TO AN END AND THEY FINALLY EXIT WEDNESDAY. 500 HPA RIDGE BUILDS FM ONTARIO INTO NY AND NEW ENG....ALONG WITH SFC HIGH PRESSURE. DUE TO THE TRAJECTORY OF THE AIRMASS...GFS ALLUDES TO THE UNIQUE AUGUST SITUATION WE GET SOME YEARS...MAJOR WAA FROM CANADA. && .AVIATION /13Z THURSDAY THROUGH MONDAY/... A WIDE UPPER TROF OVER EASTERN CANADA WILL CONTINUE TO DOMINATE THE WEATHER OVER THE REGION WITH COLD AIR ALOFT OVER FAIRLY WARM AND MOIST AIR AT THE SURFACE. FOG...WHICH HAS RESULTED IN LOCALIZED MVFR/IFR VISIBILITY...WILL MIX OUT AND DISSIPATE BETWEEN 11Z AND 13Z...WITH VFR FLIGHT CONDITIONS PREVAILING THE REST OF THE DAY. HIGH AND MID LEVEL CLOUDS WERE STREAMING INTO THE REGION AHEAD OF A WAVE DEVELOPING ON THE FRONTAL SYSTEM IN THE OHIO VALLEY. ONCE THE SUN BEGINS HEATING THE AIRMASS WE CAN EXPECT CU TO FORM AND SCATTERED THUNDERSTORMS WILL DEVELOP AS THE DAY GOES ON. LOCALIZED MVFR/IFR MAY BE ENCOUNTERED IN SHOWERS AND THUNDERSTORMS AND SOME OF THE THUNDERSTORMS MAY CONTAIN SMALL HAIL. WINDS TODAY WILL GENERALLY BE FROM THE WEST 4 TO 8 KNOTS. THE CU WILL START TO DIMINISH AS THE SUN GETS LOW WHILE THE MIDLEVEL CLOUDS AHEAD OF THE FRONTAL SYSTEM WILL THICKEN AND EVENTUALLY LOWER. WINDS WILL DIMINISH TONIGHT. A FEW POCKETS OF FOG MAY FORM IN VALLEYS OR NEAR BODIES OF WATER...BUT CLOUDS SHOULD PRETTY MUCH INHIBIT RADIATIONAL COOLING. OUTLOOK... FRI...SOME LIGHT FOG POSSIBLE IN ERY AM...THEN CHC SHRA/TSRA SAT...VFR/MVFR...CHC SHRA/TSRA. SUN...VFR...CHC SHRA/TSRA MON...VFR...NO SIG WX. && .FIRE WEATHER... WITH THREAT OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THIS AFTERNOON...MORE WIDESPREAD SHOWERS FRIDAY....AND SCATTERED SHOWERS EACH DAY INTO NEXT WEEK...FREQUENT WET FLAG CONDITIONS WILL RESULT. WHILE NOT ALL AREAS WILL GET PRECIPITATION EACH DAY...ALL AREAS OVER 7 DAYS WILL HAVE SEVERAL PERIODS OF SHOWERS. && .HYDROLOGY... SHOWERS AND THUNDERSTORMS BROUGHT SOME LOCALLY HEAVY RAINFALL TO THE CENTRAL ADIRONDACKS AND SOUTHERN VERMONT RESULTING IN RISES OF AROUND TWO FEET ON THE HUDSON...MOOSE...WILLIAMS...AND SAXTONS RIVERS. THESE RIVERS HAVE LEVELED OFF AND WILL RECEDE THIS MORNING. THERE WILL BE A BRIEF PAUSE THIS MORNING BEFORE MORE SHOWERS AND THUNDERSTORMS FIRE UP THIS AFTERNOON. BASIN WIDE RAINFALL WILL... FOR THE MOST PART...BE LESS THAN HALF AN INCH. HOWEVER...ANY THUNDERSTORM COULD LOCALLY PUT DOWN AN INCH OR MORE OF RAINFALL IN A SHORT TIME WHICH COULD SHARP RISES ON SMALLER RIVERS AND MOMENTARY FLOODING ON ROADS AND PARKING AREAS. MORE OF THE SAME EXPECTED FOR FRIDAY...PERHAPS A BRIEF PAUSE SATURDAY...THEN MORE AGAIN SUNDAY...AS A PERSISTENT UPPER LOW WILL BRING ABOUT UNSETTLED WEATHER CONDITIONS OVER THE REGION. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...JPV NEAR TERM...JPV SHORT TERM...RCK LONG TERM...SNYDER AVIATION...RCK FIRE WEATHER...SNYDER HYDROLOGY...RCK
Hazardous weather outlook, Aug 7, 1:03 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 103 PM EDT THU AUG 7 2008 CTZ001-013-MAZ001-025-NYZ033-039>043-047>054-058>061-063>066-082>084- VTZ013>015-081100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-HAMILTON-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 103 PM EDT THU AUG 7 2008 ...SEVERE THUNDERSTORM WATCH 813 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK...EXCEPT HERKIMER COUNTY...AS WELL AS SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH TUESDAY...MAINLY DURING THE AFTERNOON EVENING AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SKYWARN ACTIVATION HAS BEEN REQUEST FOR ALL OF EASTERN NEW YORK EXCEPT HERKIMER COUNTY...AS WELL AS ALL OF ADJACENT EASTERN NEW ENGLAND. NYZ032-038-081100- NORTHERN HERKIMER-SOUTHERN HERKIMER- 103 PM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER COUNTY OF EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A LIKELIHOOD OF THUNDERSTORMS. WHILE THESE ARE NOT EXPECTED TO REACH SEVERE LIMITS...THEY COULD GET STRONG ENOUGH TO PRODUCE SMALL HAIL AND GUSTY WINDS TO 50 MPH. THE CELLS WILL MOVE EAST 10 TO 20 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH TUESDAY...MAINLY DURING THE AFTERNOON EVENING AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 7, 11:35 AM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1135 AM EDT THU AUG 7 2008 NYZ042-043-083-071615- NORTHERN WARREN NY-SOUTHEAST WARREN NY-NORTHERN WASHINGTON NY- 1135 AM EDT THU AUG 7 2008 ...A STRONG THUNDERSTORM IN WARREN AND WASHINGTON COUNTIES... AT 1132 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 45 MPH...FREQUENT LIGHTNING...AND A PERIOD OF HEAVY RAIN. THIS STORM WAS LOCATED NEAR WARRENSBURG...OR ABOUT OVER WARRENSBURG...AND MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... WARRENSBURG BY 1145 AM EDT BOLTON LANDING BY 1205 PM EDT 7 MILES NORTHEAST OF LAKE GEORGE VILLAGE BY 1215 PM EDT JPV
Special weather statement, Aug 7, 11:38 AM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1138 AM EDT THU AUG 7 2008 NYZ063>065-071630- EASTERN ULSTER NY-WESTERN DUTCHESS NY-WESTERN ULSTER NY- 1138 AM EDT THU AUG 7 2008 ...A STRONG THUNDERSTORM IN ULSTER AND DUTCHESS COUNTIES... AT 1132 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 45 MPH...FREQUENT LIGHTNING...AND A PERIOD OF HEAVY RAIN. THIS STORM WAS LOCATED NEAR TILLSON...OR ABOUT 7 MILES NORTH OF NEW PALTZ...AND MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... TILLSON BY 1155 AM EDT NEW PALTZ...6 MILES WEST OF HYDE PARK AND 8 MILES SOUTHWEST OF STAATSBURG BY 1230 PM EDT THIS IS A SLOW MOVING THUNDERSTORM THAT COULD PRODUCE ONE HALF TO ONE INCH OF RAIN IN LESS THAN ONE HOUR. THIS COULD LEAD TO PONDING OF WATER ON ROADS AND POOR DRAINAGE LOCATIONS. JPV
Special weather statement, Aug 7, 12:00 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1200 PM EDT THU AUG 7 2008 NYZ041-050-084-071645- SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-SOUTHERN WASHINGTON NY- 1200 PM EDT THU AUG 7 2008 ...STRONG THUNDERSTORMS IN SARATOGA AND WASHINGTON COUNTIES... AT 1156 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF GLENS FALLS TO 6 MILES EAST OF SARATOGA SPRINGS TO SARATOGA SPRINGS...AND MOVING EAST AT 15 MPH. THUNDERSTORMS WILL BE NEAR... GREENWICH BY 1225 PM EDT JPV
Special weather statement, Aug 7, 12:12 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1212 PM EDT THU AUG 7 2008 VTZ014-015-071700- EASTERN WINDHAM VT-WESTERN WINDHAM VT- 1212 PM EDT THU AUG 7 2008 ...A STRONG THUNDERSTORM IN WINDHAM COUNTY... AT 1210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 45 MPH...FREQUENT LIGHTNING...AND A PERIOD OF HEAVY RAIN. THIS STORM WAS LOCATED NEAR NEWFANE...OR ABOUT OVER TOWNSHEND...AND MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... NEWFANE BY 1220 PM EDT PUTNEY BY 1255 PM EDT BRATTLEBORO BY 100 PM EDT THIS IS A SLOW MOVING THUNDERSTORM THAT COULD PRODUCE ONE HALF TO ONE INCH OF RAIN IN LESS THAN ONE HOUR. THIS COULD LEAD TO PONDING OF WATER ON ROADS AND POOR DRAINAGE LOCATIONS. JPV
Special weather statement, Aug 7, 12:35 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1235 PM EDT THU AUG 7 2008 NYZ041>043-050-083-084-071715- SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-NORTHERN WARREN NY- SOUTHEAST WARREN NY-NORTHERN WASHINGTON NY-SOUTHERN WASHINGTON NY- 1235 PM EDT THU AUG 7 2008 ...STRONG THUNDERSTORMS IN SARATOGA...WARREN AND WASHINGTON COUNTIES... AT 1233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES WEST OF COMSTOCK TO HUDSON FALLS TO 9 MILES WEST OF GREENWICH...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF LAKE GEORGE VILLAGE TO HUDSON FALLS TO 6 MILES EAST OF SARATOGA SPRINGS...AND MOVING EAST AT 10 MPH. THUNDERSTORMS WILL BE NEAR... GREENWICH...HARTFORD...COMSTOCK AND 8 MILES WEST OF SALEM BY 115 PM EDT THESE ARE SLOW MOVING THUNDERSTORMS THAT COULD PRODUCE ONE HALF TO ONE INCH OF RAIN IN LESS THAN ONE HOUR. THIS COULD LEAD TO PONDING OF WATER ON ROADS AND POOR DRAINAGE LOCATIONS. JPV
Special weather statement, Aug 7, 12:39 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1239 PM EDT THU AUG 7 2008 VTZ014-015-071730- EASTERN WINDHAM VT-WESTERN WINDHAM VT- 1239 PM EDT THU AUG 7 2008 ...A STRONG THUNDERSTORM IN WINDHAM COUNTY... AT 1237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR GUILFORD CENTER...OR ABOUT OVER BRATTLEBORO...AND MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... BRATTLEBORO BY 1245 PM EDT NORTH VERNON AND VERNON BY 105 PM EDT THIS IS A SLOW MOVING THUNDERSTORM THAT COULD PRODUCE ONE HALF TO ONE INCH OF RAIN IN LESS THAN ONE HOUR. THIS COULD LEAD TO PONDING OF WATER ON ROADS AND POOR DRAINAGE LOCATIONS. JPV
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:06 PM EDT | Areal Flood Advisory | ALY | Ulster | 3 hr |
| Aug 7, 12:48 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 57 min |
| Aug 7, 12:55 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 65 min |
| Aug 7, 12:59 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Washington | 46 min |
| Aug 7, 1:53 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Saratoga | 67 min |
| Aug 7, 2:03 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 43 min |
| Aug 7, 2:05 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren | 55 min |
| Aug 7, 2:09 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren | 51 min |
| Aug 7, 2:25 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 50 min |
| Aug 7, 2:45 PM EDT | Areal Flood Advisory | ALY | Saratoga, Warren | 2 hr |
| Aug 7, 2:59 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 61 min |
| Aug 7, 3:52 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer | 53 min |
| Aug 7, 4:11 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer | 64 min |
| Aug 7, 4:12 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer | 2 hr |
| Aug 7, 4:27 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 63 min |
| Aug 7, 4:35 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 55 min |
| Aug 7, 5:17 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 58 min |
| Aug 7, 5:41 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Greene | 64 min |
| Aug 7, 6:17 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 58 min |
| Aug 7, 6:50 PM EDT | Areal Flood Advisory | ALY | Columbia | 3 hr |
| Aug 7, 7:01 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 44 min |
| Aug 7, 7:55 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess | 2 hr |
| Aug 7, 1:02 PM EDT | Flash Flood Warning | ALY | Windham | 3 hr |
| Aug 7, 1:11 PM EDT | Severe Thunderstorm Warning | ALY | Windham | 64 min |
| Aug 7, 2:51 PM EDT | Areal Flood Advisory | ALY | Windham | 118 min |
| Aug 7, 2:55 PM EDT | Severe Thunderstorm Warning | ALY | Windham | 65 min |
| Aug 7, 4:51 PM EDT | Areal Flood Advisory | ALY | Bennington | 3 hr |
| Aug 7, 5:29 PM EDT | Areal Flood Advisory | ALY | Berkshire | 3 hr |
| Aug 7, 5:59 PM EDT | Areal Flood Advisory | ALY | Berkshire | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.